Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 176, NWS Memphis, TN

July 14, 2015Carroll County, Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2015, 3:35 PM CDT for Carroll County, Decatur County, Henderson County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2015, 3:35 PM CDT (20:35 UTC)
Expired
Jul 14, 2015, 4:15 PM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, TN, Decatur County, TN, Henderson County, TN

The radar

The Ft Campbell radar (KHPX), 144 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 12:13 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1670 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:49 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 14, 12:49 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1249 PM CDT TUE JUL 14 2015

.UPDATE...
UPDATED TO ADD 18Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 1021 AM CDT TUE JUL 14 2015/

UPDATE...

TEMPERATURES OVER THE MIDSOUTH ARE ALREADY IN THE UPPER 80S AS OF
10 AM WITH DEWPOINTS IN THE MID TO UPPER 70S RESULTING IN LATE
MORNING HEAT INDICES NEAR 100. TEMPERATURES ARE ON TRACK TO REACH
THE HIGHEST LEVELS SINCE LATE JUNE. A ONCE DYING MCS CURRENTLY
OVER THE KANSAS/MISSOURI BORDER HAS BEGUN TO REDEVELOP AS IT MOVES
SOUTHEAST AROUND THE HIGH PRESSURE CENTERED OVER TEXAS. THE LATEST
HRRR MODEL OUTPUT HAS THE MCS CONTINUING TO DEVELOP AS IT
APPROACHES THE MIDSOUTH DURING THE MID AFTERNOON HOURS. A MOIST...
BUOYANT PRE-STORM ENVIRONMENT WILL EXIST AHEAD OF THE POSSIBLE STORM
TRACK OVER THE MIDSOUTH... HOWEVER SEVERAL FACTORS INCLUDING WARM
TEMPERATURES ALOFT WILL LIMIT STORM DEVELOPMENT OVER MOST OF THE
MIDSOUTH. RAISED POPS SLIGHTLY OVER THE WESTERN PORTIONS OF THE
REGION TO ACCOUNT FOR THIS DISTURBANCE.

JPM3

PREV DISCUSSION... /ISSUED 648 AM CDT TUE JUL 14 2015/

DISCUSSION...
UPDATED FOR 12Z TAF CYCLE.

PREV DISCUSSION... /ISSUED 320 AM CDT TUE JUL 14 2015/

DISCUSSION...

SKIES ARE MOSTLY CLEAR ACROSS MUCH OF THE FORECAST AREA THIS
MORNING WITH TEMPERATURES RANGING FROM THE MID 70S TO LOWER 80S. A
RIDGE OF HIGH PRESSURE REMAINS ANCHORED OVER THE SOUTHERN PLAINS.
AS A RESULT TEMPERATURES WILL REMAIN ON THE HOT SIDE TODAY WITH
HIGHS IN THE MID 90S OVER MUCH OF THE FORECAST AREA. THESE
TEMPERATURES COMBINED WITH DEWPOINTS IN THE LOW 70S WILL PRODUCE
HEAT INDEX VALUES OF 105 OR GREATER OVER THE ENTIRE FORECAST AREA
SO HAVE EXPANDED HEAT ADVISORY FOR TODAY.

A WEAK COLD FRONT WILL DROP SOUTH INTO THE OHIO VALLEY TODAY AND
WEAKEN. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT
WITH SOME OF THIS ACTIVITY POSSIBLY REACHING NORTHERN SECTIONS OF
THE FORECAST AREA THIS AFTERNOON. WHAT EVER IS LEFT OF THIS FRONT
WILL TRY TO MAKE ITS WAY INTO NORTHERN SECTIONS OF THE FORECAST
AREA TONIGHT SO THERE MAY BE A FEW MORE THUNDERSTORMS MOVE INTO
THE REGION. TEMPERATURES WILL REMAIN QUITE WARM TONIGHT WITH LOWS
WEDNESDAY MORNING IN THE MID TO UPPER 70S.

ON WEDNESDAY...ANOTHER COLD FRONT WILL TRY TO MOVE INTO THE REGION
SO THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS FOR MOST OF THE
FORECAST AREA. OUTSIDE OF THUNDERSTORMS...TEMPERATURES WILL REMAIN
RATHER HOT WITH HIGHS IN THE LOW TO MID 90S. HEAT INDEX VALUES
WILL AGAIN EXCEED 105 IN MANY AREAS SO HAVE EXTENDED THE HEAT
ADVISORY THROUGH WEDNESDAY AFTERNOON.

THE COLD FRONT MOVES THROUGH THE FORECAST AREA AND WEAKENS WEDNESDAY
EVENING SO THE THREAT OF THUNDERSTORMS SHOULD END. TEMPERATURES
BEHIND THE FRONT WILL ONLY BE A LITTLE COOLER WITH LOWS THURSDAY
MORNING REMAINING IN THE 70S. BY THURSDAY...WHAT LEFT OF THE
FRONT LIFTS NORTHWARD AND CONTINUES TO WEAKEN BUT THERE COULD BE
SOME ISOLATED THUNDERSTORMS OVER SOUTHERN SECTIONS OF THE FORECAST
AREA. TEMPERATURES WILL REMAIN HOT ON THURSDAY WITH HIGHS MAINLY
IN THE MID 90S.

BY THURSDAY NIGHT...THE UPPER LEVEL RIDGE STARTS TO SHIFT A LITTLE
EAST. THIS WILL HELP END ANY THREAT OF THUNDERSTORMS FOR THE
REMAINDER OF THE FORECAST PERIOD. IN ADDITION TEMPERATURES MAY
WARM UP A COUPLE OF DEGREES SO SOME LOCATIONS MAY SEE HIGHS IN THE
UPPER 90S BETWEEN FRIDAY AND MONDAY. HEAT INDEX VALUES MAY EXCEED
105 DEGREES AND POSSIBLY 110 DEGREES SO HEAT ADVISORIES OR
EXCESSIVE HEAT WARNING MAY BE NEEDED LATER THIS WEEK.

ARS

&&

.AVIATION...
18Z TAF CYCLE

VCTS POSSIBLE AT MEM/MKL/JBR MAINLY AFTER 14/20Z WITH THE BEST
COVERAGE ANTICIPATED AT JBR THIS AFTERNOON. HAVE KEPT ANY MENTION
OF SHRA/VCTS OUT AFTER 15/01Z DUE TO LOW CONFIDENCE IN COVERAGE.
VFR CONDITIONS WILL PERSIST EXCEPT WITHIN THUNDERSTORMS. SOUTHWEST
WINDS BETWEEN 8-12 KTS WILL DIMINISH TO 4-6 KTS TONIGHT

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jul 14, 1:00 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT TUE JUL 14 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151930-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
100 PM CDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY THIS EVENING MAINLY ALONG AND NORTH OF A LINE FROM HARRISBURG
ARKANSAS TO TUPELO MISSISSIPPI. DAMAGING WINDS WILL BE THE PRIMARY
SEVERE THUNDERSTORM THREAT ALONG WITH A SECONDARY THREAT OF HAIL UP
TO AROUND ONE INCH.

HOT AND HUMID WEATHER WILL CONTINUE...MOST NOTABLY IN THE LATE
AFTERNOON AND EVENING...THEREFORE A HEAT ADVISORY REMAINS IN EFFECT
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HEAT ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM WEDNESDAY FOR
HEAT INDICES IN EXCESS OF 105 DEGREES.

STRONG THUNDERSTORMS ARE FORECAST FOR PORTIONS OF THE MID-SOUTH
WEDNESDAY...HOWEVER THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER DUE TO THESE STORMS REMAINS LOW.

HEAT AND HUMIDITY LEVELS MAY AGAIN RISE TO HEAT ADVISORY LEVELS FOR
THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS.

In the hours before

Special weather statement, Jul 14, 3:16 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
316 PM CDT TUE JUL 14 2015

ARZ028-035-036-048-TNZ048-049-088-089-142100-
MISSISSIPPI AR-ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-TIPTON TN-
LAUDERDALE TN-SHELBY TN-FAYETTE TN-
316 PM CDT TUE JUL 14 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 400 PM CDT FOR...

SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...

AT 312 PM CDT...A SEVERE THUNDERSTORM WAS PRODUCING DAMAGING WINDS
NEAR LEPANTO...MOVING SOUTHEAST. THIS STORM HAS THE POTENTIAL TO
CONTINUE PRODUCING DAMAGING WINDS AS IT ENTERS THE MEMPHIS METRO
AREA THROUGH 4 PM.

PEOPLE IN SOUTH CENTRAL MISSISSIPPI...NORTHEASTERN ST. FRANCIS...
CRITTENDEN...SOUTHEASTERN CROSS...WESTERN TIPTON...SOUTHWESTERN
LAUDERDALE...SHELBY AND WESTERN FAYETTE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3515 9064 3564 8987 3537 8962 3500 8967
      3500 9027
TIME...MOT...LOC 2012Z 319DEG 50KT 3558 9038
Local storm report, Jul 14, 3:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
318 PM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     BROOKLAND               35.90N 90.58W
07/14/2015                   CRAIGHEAD          AR   PUBLIC

            SIGNIFICANT WIND DAMAGE IN BROOKLAND. NUMEROUS TREES DOWN
            AND A SHED DESTROYED.

&&

ZDM
Local storm report, Jul 14, 3:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND DMG     HUNTINGDON              36.01N 88.41W
07/14/2015                   CARROLL            TN   EMERGENCY MNGR

            THREE TREES AND TWO POWERLINES DOWN AMONG SEVERAL
            STREETS.

&&

ZDM
Local storm report, Jul 14, 3:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/14/2015                   CRAIGHEAD          AR   911 CALL CENTER

            POWER LINES DOWN ACROSS HWY 63 WEST OF JONESBORO.

&&

ZDM
Local storm report, Jul 14, 3:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
07/14/2015                   RANDOLPH           AR   TRAINED SPOTTER

            TREE ON A HOUSE.

&&

ZDM
Local storm report, Jul 14, 3:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
335 PM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
07/14/2015                   DUNKLIN            MO   LAW ENFORCEMENT

            TREES DOWN IN CARDWELL.

&&

ZDM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:52 PM CDTSevere Thunderstorm WarningMEGDeSoto38 min
Jul 14, 4:08 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall37 min
Jul 14, 4:29 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah31 min
Jul 14, 4:37 PM CDTSpecial Weather StatementMEGMarshall, Tate38 min
Jul 14, 5:01 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, DeSoto, Lafayette, Marshall, Panola and 3 more44 min
Jul 14, 5:07 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tippah, Tishomingo38 min
Jul 14, 5:19 PM CDTFlash Flood WatchMEGAlcorn, Prentiss, Tippah, Tishomingo2 hr
Jul 14, 5:21 PM CDTFlash Flood WarningMEGAlcorn, Tishomingo3 hr
Jul 14, 5:26 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lafayette, Lee, Marshall, Pontotoc and 4 more49 min
Jul 14, 5:36 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo39 min
Jul 14, 6:10 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more50 min
Jul 14, 6:57 PM CDTSevere Thunderstorm WarningMEGMonroe33 min
Jul 14, 3:16 PM CDTSpecial Weather StatementMEGShelby, Tipton44 min
Jul 14, 3:21 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton39 min
Jul 14, 3:55 PM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Lauderdale50 min
Jul 14, 4:08 PM CDTAreal Flood AdvisoryMEGBenton, Carroll, Decatur, Henderson52 min
Jul 14, 4:36 PM CDTSpecial Weather StatementMEGChester, Hardeman, McNairy, Madison39 min
Jul 14, 4:41 PM CDTAreal Flood AdvisoryMEGCarroll, Gibson, Henderson, Madison64 min
Jul 14, 4:48 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy, Madison42 min
Jul 14, 5:11 PM CDTFlash Flood WarningMEGBenton, Carroll, Chester, Decatur, Gibson, Hardin and 2 more3 hr
Jul 14, 2:11 PM CDTSpecial Weather StatementMEGCraighead, Greene, Lawrence, Randolph49 min
Jul 14, 2:17 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Lawrence, Poinsett, Randolph43 min
Jul 14, 2:45 PM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Greene, Lawrence, Mississippi and 1 more45 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.